Alabama, 2007Strong Wind in Alabama, February 24 to 25, 2007
February 24 to 25, 2007 · NWS BMX · 2 events in 2 counties and zones
Strong gradient winds caused scattered damage across Central Alabama.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds caused scattered damage across Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 24, 5:45 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 24, 5:45 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CST SAT FEB 24 2007
.UPDATE...ADDED 00Z AVIATION DISCUSSION.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
NOTHING MUCH HAS REALLY CHANGED FROM EARLIER THINKING. IF
ANYTHING...SEVERE WEATHER PARAMETERS MAY ACTUALLY BE INCREASING
OVER CENTRAL ALABAMA. THE NAM CONTINUES TO BE THE MORE ROBUST
MODEL...BUT OVERALL CONSISTENCY AND AGREEMENT BETWEEN THE GFS AND
NAM IS VERY GOOD.
TIMING LOOKS TO BE THE SAME. THE LINE COULD REACH THE MISSISSIPPI
AND ALABAMA STATE LINE BETWEEN 9 PM AND EXIT TO OUR EAST SHORTLY
AFTER 8 AM.
THE MAIN THREAT CONTINUES TO BE STRAIGHT LINE WIND ALONG THE
SQUALL LINE WITH A FEW ISOLATED TORNADOES EITHER AHEAD OF ALONG THE
LINE. HELICITY VALUES ACROSS THE ENTIRE FORECAST AREA WILL BE VERY
HIGH. HOWEVER...THE LOWER HALF OF OUR FORECAST AREA WILL HAVE THE
BEST CHANCE TO SEE A TORNADIC THUNDERSTORM. THIS IS DUE TO THE
BETTER INSTABILITY. EHI VALUES OF 1 AND 2 WILL BE SEEN ACROSS AREA
ALONG AND SOUTH OF A LINE FROM ALICEVILLE...FOSTERS...CLANTON...
ROCKFORD...AND LAFAYETTE.
THIS SCENARIO DEPENDS ON THE AVAILABLE MOISTURE AND INSTABILITY.
THE NEW 18Z NAM WHICH IS CURRENTLY COMING IN... IS NOW SHOWING THE
UNSTABLE LAYER MUCH FARTHER NORTH THAN THE PREVIOUS RUN. IF THIS
VERIFIES...THIS WILL PUT OUR SOUTHWESTERN CORRIDOR WHICH INCLUDES
SUMTER...GREENE...HALE AND MARENGO COUNTIES UNDER THE GREATEST
THREAT OF TORNADIC THUNDERSTORMS.
AFTER THIS SYSTEM MOVES THROUGH SUNDAY...A DRY PATTERN WILL REMAIN
THROUGH THE END OF THE SHORT TERM. TEMPERATURES DURING THIS PERIOD
WILL DROP DOWN TO NEAR NORMAL.
WINDS WILL REMAIN STRONG AND GUSTY AFTER THE FRONT PASSAGE ON
SUNDAY. WILL MORE THAN LIKELY THE LAKE WIND ADVISORY WILL BE
EXTENDED THROUGH SUNDAY. WINDS ARE EXPECTED TO SUBSIDE SUNDAY NIGHT.
.LONG TERM...WEDNESDAY THROUGH SATURDAY.
LONG RANGE MODELS CONTINUE TO INDICATE THAT ANOTHER SEVERE WEATHER
EVENT COULD OCCUR THURSDAY NIGHT INTO FRIDAY. THE 00Z ECMWF IS
SHOWING A MUCH STRONGER SYSTEM NEXT WEEK THAN THIS CURRENT ONE. THE
12Z GFS IS IN LINE WITH THE EURO. ONE THING TO NOTE DURING THIS TIME
PERIOD IS THE FACT THAT THERE WONT BE A DRY AND COLD AIRMASS ACROSS
THE AREA. MEANING THAT THE RECOVERY TIME WONT BE NEARLY AS LONG.
MOISTURE WILL BE ABLE TO RETURN MUCH FASTER AND TRAVEL FURTHER NORTH
WHICH WILL ENHANCE OUR INSTABILITY ACROSS OUR FORECAST AREA. THIS IS
SUBJECT TO CHANGE OF COURSE SINCE WE ARE STILL A GOOD WAYS OUT.
BUT...MODELS HAVE BEEN CONSISTENT OVER THE LAST FEW RUNS. CONFIDENCE
IS SLOWLY INCREASING.
OTHERWISE...MOST OF THE PERIOD WILL REMAIN RAIN FREE. TEMPERATURES
WILL REMAIN SLIGHTLY ABOVE NORMAL WITH NO SIGNIFICANT PUSH OF COLD
AIR IN THE HORIZON.
10/ARM
&&
.AVIATION...DISCUSSION FOR 00Z TAFS.
STRONG PRESSURE GRADIENT PRODUCING GUSTY CONDITIONS AT ALL TERMINALS
THIS AFTERNOON AND THIS TREND WILL CONTINUE THROUGH MUCH OF THE NEXT
24 HOURS. SOUTHEASTERLY WINDS FROM 10-15KTS WITH GUSTS TO 25 KTS.
HIGHEST WINDS EXPECTED NEAR A COLD FRONT COMING THROUGH THE AREA
OVERNIGHT. WINDS VEERING AND INCREASING TO AROUND 15 KTS GUSTS TO
25-40KTS TCL/BHM/EET/MGM 07-10Z AND ANB/TOI 08-11Z. VCTS THUNDER
INSTALLED AHEAD OF THE MAIN CONVECTIVE AREA WITH THUNDER AT
TERMINALS FOR ONLY A FEW HOUR WINDOW. FROM 01-07Z...WINDS FROM
2000-4000 FT MAY REACH 60+ KTS. CEILINGS WILL BE VFR UNTIL
CONVECTIVE BAND APPROACHES...THEN DROP TO MVFR...ADDED TEMPO IFR
IMMEDIATELY BEHIND THE CONVECTIVE LINE FOR A FEW HOURS...THEN SKIES
CLEAR. WINDS VEER EVEN MORE TO AROUND 240 10G22 AFTER 14-16Z.
75/LINHARES
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 49 62 36 58 32 / 100 20 10 10 20
ANNISTON 52 64 37 60 36 / 100 40 10 10 20
BIRMINGHAM 53 65 36 62 36 / 100 20 10 10 20
TUSCALOOSA 50 65 37 63 36 / 100 20 10 10 20
CALERA 53 65 37 64 37 / 100 20 10 10 20
AUBURN 55 64 41 62 34 / 100 60 10 10 20
MONTGOMERY 53 67 39 67 39 / 100 40 10 10 20
TROY 55 67 41 65 36 / 100 60 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING.
&&
10/01/75
Hazardous weather outlook, Feb 24, 4:40 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CST SAT FEB 24 2007
ALZ011>015-017>050-251209-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
440 PM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL
ALABAMA TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO REACH
AREAS WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 BETWEEN 6 PM
AND 8 PM...AFFECTING ALL AREAS WEST OF INTERSTATE 65 BETWEEN 9 PM
AND 3 AM...WHILE AREAS EAST OF INTERSTATE 65 WILL BE AFFECTED AFTER
MIDNIGHT.
THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS
ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A
THREAT OF TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY
WEST OF INTERSTATE 65.
THE KEY FACTOR IN DETERMINING THE POTENTIAL SEVERITY OF THE STORMS
WILL BE THE EXTENT OF THE RETURN OF LOW LEVEL MOISTURE AHEAD OF THE
STORMS. MOISTURE CONTINUES TO BE RATHER LIMITED SATURDAY AFTERNOON
...BUT STRONG SOUTHEAST WINDS WILL BRING AN INCREASE IN LOW
LEVEL MOISTURE THROUGH THE AFTERNOON AND EVENING. IF THE AMOUNT OF
MOISTURE INCREASES WITH SURFACE DEWPOINT TEMPERATURES OF 60
DEGREES OR HIGHER...THEN THE THREAT OF SEVERE STORMS...INCLUDING
TORNADOES...WILL ALSO INCREASE. IF THE MOISTURE RETURN IS
LIMITED...THEN THE THREAT OF WIDESPREAD TORNADOES WOULD
DECREASE.
PLEASE PAY PARTICULAR ATTENTION TO THE TIMING AND AREA OF GREATEST
RISK AS UPDATES ARE ISSUED.
IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY IS IN
EFFECT TONIGHT THROUGH 6 AM SUNDAY FOR SUSTAINED SURFACE WINDS OF 20
TO 25 MPH WITH WIND GUSTS AT 30 MPH OR MORE AT TIMES. THESE HIGH
WINDS MAY BREAK TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE
TRAVEL PROBLEMS ON EAST-WEST ORIENTED ROADS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. AT
THIS TIME...THERE IS A LINGERING RISK FOR SEVERE THUNDERSTORMS FOR
LOCATIONS IN FAR EASTERN AND SOUTHEASTERN CENTRAL ALABAMA. DAMAGING
WIND GUSTS WILL REMAIN THE PRIMARY THREAT...BUT ISOLATED TORNADOES
ARE STILL POSSIBLE. AS MENTIONED ABOVE...THE AMOUNT OF AVAILABLE
MOISTURE AND SUBSEQUENT INSTABILITY WILL BE KEY FACTORS IN
DETERMINING THE STRENGTH OF THE LINE OF THUNDERSTORMS OVERNIGHT AND
INTO SUNDAY MORNING.
BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE
SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH. A WIND ADVISORY
WILL LIKELY BE ISSUED DURING THE DAY ON SUNDAY.
ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND
THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE
THUNDERSTORMS. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE
SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE
POSSIBILITY OF A FEW STRONG STORMS.
OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING.
STEFKOVICH
In the hours before
Special weather statement, Feb 24, 1:40 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST SAT FEB 24 2007
ALZ011>015-017>050-250200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
140 PM CST SAT FEB 24 2007
A STRONG STORM SYSTEM WILL SWING ACROSS ALABAMA TONIGHT INTO SUNDAY
MORNING WITH THE POTENTIAL FOR WIDESPREAD STRAIGHT LINE WIND
DAMAGE...AS WELL AS THE THREAT OF A FEW TORNADOES. FOR FURTHER
DETAILS ON THIS DEVELOPING WEATHER SYSTEM...PLEASE REFERENCE THE
HAZARDOUS WEATHER OUTLOOK (HWOBMX) OR THE AREA FORECAST DISCUSSION
(AFDBMX). ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE NWS
WEBSITE AT:
HTTP://WWW.SRH.NOAA.GOV/BMX
SINCE THIS EVENT WILL OCCUR DURING THE OVERNIGHT HOURS...WE URGE
EVERYONE OWN A NOAA WEATHER RADIO ALL HAZARDS...WITH A TONE ALARM
FEATURE THAT YOU CAN PROGRAM IN YOUR SPECIFIC COUNTY. IT COULD SAVE
YOUR LIFE.
DO NOT DEPEND SOLELY ON OUTDOOR WARNING SIRENS TO RECEIVE LIFE
THREATENING WARNINGS. EVERYONE NEEDS AN INDOOR WARNING SIREN...AND
THAT IS A NOAA WEATHER RADIO ALL HAZARDS. THESE RADIOS ARE AVAILABLE
AT MOST ELECTRONIC AND OTHER STORES.
STEFKOVICH
Strong Wind, Marion
- When
- February 24, 6:37 PM CST to 7:15 PM CST
- Where
- Marion forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Non-thunderstorm winds caused several trees to be blown down across the county, including near Brilliant and just north of Guin.
Strong Wind, Dallas
- When
- February 25, 3:20 AM CST
- Where
- Dallas forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
A single tree was blown onto a mobile home, on Brandy Lane southeast of Selma.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15568, 15569.